MAUDE Adverse Event Report: COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY

COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a female patient required a quick-core coaxial biopsy needle set for a breast biopsy.Prior to patient contact, the coaxial needle would not separate.This occurred again with a second device of the same lot.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Investigation ¿ evaluation.It was reported to cook that the stylet within a quick-core coaxial biopsy needle set became stuck within the coaxial needle.This incident was reported by royal darwin hospital in australia.No adverse effects were reported.A review of the complaint history, device history record, instructions for use (ifu), quality control, and specifications of the device, as well as a visual inspection, functional test, and dimensional verification, were conducted during the investigation.The complainant did not return the complaint device to cook for investigation.However, the complainant did return an unused device from the same lot.The unused device was opened, and found that the coaxial needle was undamaged and was able to be unscrewed by hand without difficulty.Dimensions deemed relevant to the failure mode were analyzed and determined that the unused device was within specification.Additionally, a document based investigation evaluation was performed.The risks of this device are acceptable when weighed against the benefits.Although inspection steps are in place related to this failure mode, a project was opened to further investigate/address this issue.The device is shipped with instruction for use (ifu) which provides the following information to the user related to the reported failure mode: intended use: ¿quick-core biopsy needles are intended for soft tissue biopsy.The product is intended for use by physicians trained and experienced in diagnostic and interventional techniques.Standard techniques for soft tissue biopsy should be employed.¿ how supplied: ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ a review of the device history record (dhr) was also conducted as a part of the investigation.The dhr for the complaint lot and related subassembly lots records no nonconformances.A database search for complaints on the reported lot found no additional complaints reported from the field.At this time, cook concluded that no nonconforming product this product exists in house or in the field.It is possible that the device was screwed too tightly during quality control, but this potential cause of failure cannot be confirmed.Another unknown factor may be contributing to the dtn becoming unable to be unscrewed.Based on the information provided, the examination of an unused product from the same lot, and the results of the investigation, a definitive cause could not be established.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
QUICK-CORE COAXIAL BIOPSY NEEDLE SET
Common Device Name
KNW INSTRUMENT, BIOPSY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10167191
Report Number1820334-2020-01145
Device Sequence Number19358193
Product Code KNW
UDI-Device Identifier00827002087286
UDI-Public(01)00827002087286(17)231211(10)9374169
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K973565
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/11/2023
Device Model NumberN/A
Device Catalogue NumberQCS-18-15.0-10T
Device Lot Number9374169
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/12/2020
Supplement Date Received by Manufacturer08/19/2020
Initial Report FDA Received Date06/18/2020
Supplement Report FDA Received Date09/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1